MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH SRD S5 MAST ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH SRD S5 MAST ROLLER PUMP 150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H10: livanova deutschland manufactures the s5 mast roller pump.The incident occurred in japan.Livanova initiated an investigation if any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a mast roller pump 150 (brain separation blood transmission pump) stopped and displayed motor control failure error (e442) during bypass.After that, the case was concluded by using a hemoconcentration pump.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Device was returned to livanova japan, tested and the issue was not reproducible.Serial read out (real time device parameters and setting recording file) of the pump was collected and sent to tssi for analysis.Investigation of the log is on-going.Initial analysis of the log confirmed the presence of the claimed error (e442 rc_no_pulse_block was in the log).Since the fact that an error was displayed, investigation was based on what it is recommended in the service manual following the displayed error from the content of error 442.The inside of the pump was checked and found that there was no abnormality in the movement of the motor.The motor control board (just to be safe) and after that confirmed again the device worked as expected.The pump cover was damaged during packaging, so it was replaced.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: through the pump serial read-out analysis it was also found that at around the same time of issue occurred (motor control failure error), another error code associated to maximum lead limit reached was stored in the pump microcontroller.This additional error code can be due to over-occlusion or wrong tubing.A device service history review has been performed and identified that the unit was manufactured in 2019 and no other similar event has been reported, neither concerning trend has been identified.Taking into account the outcome of pump serial read-out and technical service activity performed, it cannot be ruled out that the most likely root cause of the reported event was related to a user error that set the occlusion of the pump too tight, used wrong tubing or did not check the pump head for foreign objects before the procedure as indicated in the device instructions for use.

Brand Name
SRD S5 MAST ROLLER PUMP 150
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18510417
Report Number9611109-2024-00031
Device Sequence Number19749079
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)191023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2023
Supplement Date Received by Manufacturer01/09/2024
02/15/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/06/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown